About this Journal Submit a Manuscript Table of Contents
Discrete Dynamics in Nature and Society
Volume 2013 (2013), Article ID 267173, 9 pages
http://dx.doi.org/10.1155/2013/267173
Research Article

Qualitative Analysis of a Diffusive Ratio-Dependent Holling-Tanner Predator-Prey Model with Smith Growth

1Faculty of Science, Shaanxi University of Science and Technology, Xi’an 710021, China
2Department of Biostatistics and Computational Biology, University of Rochester Medical Center, 601 Elmwood Avenue, P.O. Box 630, Rochester, NY 14642, USA

Received 28 January 2013; Accepted 15 February 2013

Academic Editor: Yonghui Xia

Copyright © 2013 Zongmin Yue and Wenjuan Wang. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Linked References

  1. J. T. Tanner, “The stability and the intrinsic growth rates of prey and predator populations,” Ecology, vol. 56, pp. 855–886, 1975.
  2. D. J. Wollkind, J. B. Collings, and J. A. Logan, “Metastability in a temperature-dependent model system for predator-prey mite outbreak interactions on fruit trees,” Bulletin of Mathematical Biology, vol. 50, no. 4, pp. 379–409, 1988. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  3. C. S. Holling, “The functional response of predators to prey density and its role in mimicry and population regulation,” Memoirs of the Entomological Society of Canada, vol. 45, supplement 45, pp. 5–60, 1965.
  4. M. P. Hassell, The Dynamics of Arthropod Predator–Prey Systems, Princeton University Press, Princeton, NJ, USA, 1978. View at MathSciNet
  5. P. H. Leslie and J. C. Gower, “The properties of a stochastic model for the predator-prey type of interaction between two species,” Biometrika, vol. 47, pp. 219–234, 1960. View at Zentralblatt MATH · View at MathSciNet
  6. R. M. May, Stability and Complexity in Model Ecosystems, Princeton University Press, Princeton, NJ, USA, 1973.
  7. S. B. Hsu and T. W. Huang, “Global stability for a class of predator-prey systems,” SIAM Journal on Applied Mathematics, vol. 55, no. 3, pp. 763–783, 1995. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  8. A. Gasull, R. E. Kooij, and J. Torregrosa, “Limit cycles in the Holling-Tanner model,” Publicacions Matemàtiques, vol. 41, no. 1, pp. 149–167, 1997.
  9. E. Sáez and E. González-Olivares, “Dynamics of a predator-prey model,” SIAM Journal on Applied Mathematics, vol. 59, no. 5, pp. 1867–1878, 1999. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  10. R. Arditi, L. R. Ginzburg, and H. R. Akcakaya, “Variation in plankton densities among lakes: a case for ratio-dependent models,” The American Naturalist, vol. 138, no. 5, pp. 287–296, 1991.
  11. R. Arditi and H. Saiah, “Empirical evidence of the role of heterogeneity in ratio-dependent consumption,” Ecology, vol. 73, pp. 1544–1551, 1992.
  12. A. P. Gutierrez, “The physiological basis of ratio-dependent predator-prey theory: a metabolic pool model of Nicholson’s blowflies as an example,” Ecology, vol. 73, pp. 1552–1563, 1992.
  13. T. Saha and C. Chakrabarti, “Dynamical analysis of a delayed ratio-dependent Holling-Tanner predator-prey model,” Journal of Mathematical Analysis and Applications, vol. 358, no. 2, pp. 389–402, 2009. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  14. R. Arditi and L. R. Ginzburg, “Coupling in predator-prey dynamics: Ratio-dependence,” Journal of Theoretical Biology, vol. 139, no. 3, pp. 311–326, 1989.
  15. R. Arditi, N. Perrin, and H. Saiah, “Functional responses and heterogeneities: an experimental test with cladocerans,” Oikos, vol. 60, no. 1, pp. 69–75, 1991. View at Scopus
  16. Z. Liang and H. Pan, “Qualitative analysis of a ratio-dependent Holling-Tanner model,” Journal of Mathematical Analysis and Applications, vol. 334, no. 2, pp. 954–964, 2007. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  17. M. Banerjee and S. Banerjee, “Turing instabilities and spatio-temporal chaos in ratio-dependent Holling-Tanner model,” Mathematical Biosciences, vol. 236, no. 1, pp. 64–76, 2012. View at Publisher · View at Google Scholar · View at MathSciNet
  18. F. E. Smith, “Population dynamics in Daphnia Magna and a new model for population growth,” Ecology, vol. 44, pp. 651–663, 1963.
  19. E. C. Pielou, An Introduction to Mathematical Ecology, Wiley, New York, NY, USA, 1969. View at MathSciNet
  20. T. G. Hallam and J. T. Deluna, “Effects of toxicants on populations: a qualitative approach III,” Journal of Theoretical Biology, vol. 109, no. 3, pp. 411–429, 1984.
  21. K. Gopalsamy, M. R. S. Kulenović, and G. Ladas, “Environmental periodicity and time delays in a “food-limited” population model,” Journal of Mathematical Analysis and Applications, vol. 147, no. 2, pp. 545–555, 1990. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  22. W. Feng and X. Lu, “On diffusive population models with toxicants and time delays,” Journal of Mathematical Analysis and Applications, vol. 233, no. 1, pp. 373–386, 1999. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  23. M. Fan and K. Wang, “Periodicity in a “food-limited” population model with toxicants and time delays,” Acta Mathematicae Applicatae Sinica, vol. 18, no. 2, pp. 309–314, 2002. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  24. W. Chen and M. Wang, “Qualitative analysis of predator-prey models with Beddington-DeAngelis functional response and diffusion,” Mathematical and Computer Modelling, vol. 42, no. 1-2, pp. 31–44, 2005. View at Publisher · View at Google Scholar · View at MathSciNet
  25. D. Henry, Geometric Theory of Semilinear Parabolic Equations, vol. 61 of Lecture Notes in Mathematics, Springer, Berlin, Germany, 1981. View at MathSciNet
  26. C.-S. Lin, W.-M. Ni, and I. Takagi, “Large amplitude stationary solutions to a chemotaxis system,” Journal of Differential Equations, vol. 72, no. 1, pp. 1–27, 1988. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  27. Y. Lou and W.-M. Ni, “Diffusion, self-diffusion and cross-diffusion,” Journal of Differential Equations, vol. 131, no. 1, pp. 79–131, 1996. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  28. L. Nirenberg, Topics in Nonlinear Functional Analysis, Courant Institute, 2nd edition, 2001. View at MathSciNet
  29. R. Peng, J. Shi, and M. Wang, “On stationary patterns of a reaction-diffusion model with autocatalysis and saturation law,” Nonlinearity, vol. 21, no. 7, pp. 1471–1488, 2008. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet